MAUDE Adverse Event Report: GYRUS ACMI, INC. 0.038" HYBRID WIRE, BOX OF 5; STYLET, URETERAL

GYRUS ACMI, INC. 0.038" HYBRID WIRE, BOX OF 5; STYLET, URETERAL
Model Number GWH3805R
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported during a therapeutic foley catheter placement, the subject device frayed on removal within the catheter tubing.The patient was being catheterized post-operatively in the pacu because they were not spontaneously voiding.Urology was contacted to insert the catheter to avoid urethral trauma.While advancing an 18 french coude foley catheter into the urethra, resistance was met at the expected position of the bulbar urethra and the catheter was removed.Next the subject device was advanced into the bladder and a 5 french pollack catheter was used to confirm positioning in the bladder.Then a 6 french council tip catheter was attempted to be advanced over the wire however similar resistance was encountered at the level of the bulbar urethra and the catheter was removed.Next a 14 french silicone catheter was used as a council tip catheter by puncturing the tip with the angiocatheter; this was then advanced over the wire into the bladder with a return of more than one (1) liter of clear yellow urine.Upon removal of the subject device, the wire frayed within the catheter tubing.Since the wire could not be removed in it's entirety, the catheter and the wire were removed together atraumatically.A kub confirmed removal of the wire.The customer reported it is unknown if the subject device was inspected prior to use.
 
Additional Manufacturer Narrative
This supplement is being submitted to update the reportability status of the event per the legal manufacturer.The new information was added to b1.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the device evaluation, legal manufacturer¿s investigation and the results of the device history records (dhr) review.The dhr for this device were reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The olympus service center evaluated the device and found the following: the device was visual inspected and it was confirmed to have many areas frayed and different components unraveling/loose.In addition, the wires had many unnatural bends and dents.Along with the wires, the end of the clear plastic tubing appears to have a tear as if it was caught on something sharp.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to the wire jammed during application and was pulled with high force, which exceeded the specified load limit and thus led to the breakage of the connection between the spring and the core wire.This then caused the spring to unravel.

Brand Name
0.038" HYBRID WIRE, BOX OF 5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana ave. north
brooklyn park MN 55445
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key13031143
Report Number3003790304-2021-00196
Device Sequence Number4144413
Product Code EYA
UDI-Device Identifier00821925031449
UDI-Public00821925031449
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-EYA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3805R
Device Lot Number91706349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer01/28/2022
03/16/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date01/28/2022
04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown